MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 40MM OXINIUM MODULAR HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. 40MM OXINIUM MODULAR HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number OR71342340
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that right hip dislocation has occurred.Hip reduction performed.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and the reported loosening in the 1st revision, and elevated cobalt levels in the 2nd revision, may be consistent with findings associated with metal debris.The need for the subsequent revisions cannot rule out the patient¿s ongoing/continual presence of strep viridans as a contributing factor.Without supporting imaging, and/or the analysis of the explanted components, the root cause of the reported symptoms noted in the legal claim cannot be concluded, and it cannot be concluded that the reported reactions/events were associated with a mal-performance of the implant.The patient impact beyond the revision and expected post-operative healing/pain cannot be determined.No further clinical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
40MM OXINIUM MODULAR HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8643155
Report Number1020279-2019-02049
Device Sequence Number2011507
Product Code MBL
UDI-Device Identifier00885556112410
UDI-Public00885556112410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Catalogue NumberOR71342340
Device Lot Number15HM02795
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date05/26/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;